Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes stomach discomfort?

Answered by
Dr.
Dr. Shailja Puri

Pathologist and Microbiologist

Practicing since :2006

Answered : 7143 Questions

default
Posted on Sat, 30 Aug 2014 in Digestion and Bowels
Question: discomfort in stomach and extends upto anus but no constipation ,normal veg food this discomfort is for more then 2 months causes?
doctor
Answered by Dr. Shailja Puri 29 minutes later
Brief Answer:
More clinical details required.

Detailed Answer:
Hello,
Thanks for posting your query on HealthcareMagic.
Discomfort in stomach commonly occurs due to indigestion.
I would like to have more details.
Is the discomfort associated with regurgitation, bloating or feeling of fullness?
Is the discomfort associated with food intake i.e. increases on having food?
Is there associated diarrhea?
Have you ever passed black colored stools?

Kindly, let me know these points. I will be able to help you better.

Thanks
Dr Shailja P Wahal

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Shailja Puri 24 hours later
dear doctor,
Thanks for the reply
1.I have not passed black stools.
2.The discomfort starts after passing the stools.
3.But if i eat IDLI Or DOSAI for my breakfast the discomfort increases.
4.I tried eating curd rice for my break fast i did not feel the discomfort.
I am a heart patient undergone CABG in 2009 and allergic to qunine(spelling i am not sure) drugs.
I have never touched alchol in my lifetime and i am a T totller with clean healthy habits and also a m 100% vegetarian.
kindly advice me
doctor
Answered by Dr. Shailja Puri 1 hour later
Brief Answer:
Upper GI endoscopy required.

Detailed Answer:
Hello and welcome again,

Discomfort after consuming food (idli and dosa) can be due to gastric ulcer.
However, examination of the gastrointestinal tract (GIT) is required to diagnose the condition.
An upper GI endoscopy is indicated to examine the upper GIT.

I would suggest you to consult a gastroenterologist for examination of the GIT.
In case any ulcer is detected, medical treatment would have to be started.

Thanks and take care
Dr Shailja P Wahal

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Shailja Puri 7 hours later
Thanks doctor and will the GI will it be painful should i inform my cardiology doctor before undergoing this test.
without this test assuming there is gastric ulcer can you suggest some basic medicine so that i can try it out .
what are the foods i can take
regards
XXXXXXX
doctor
Answered by Dr. Shailja Puri 7 hours later
Brief Answer:
Upper GI endoscopy will have no bad effect on CVS.

Detailed Answer:
Hello and welcome again,
Upper GI endoscopy is a safe procedure.
It will not have any deleterious effect on the cardiovascular system (CVS).
However, if you want to consult your cardiologist, it will cause no harm.

It is not advisable to begin with ulcer medication before the diagnosis.
However, if you are facing problem of regurgitation or reflux, you can begin with a group of drugs called proton pump inhibitors empty stomach before breakfast.

Regarding the type of food- light food, less spicy, less oily foods taken well in time will do you good.

Consult your gastroenterologist as soon as possible.

Thanks and take care
Dr Shailja P Wahal


Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Medical Topics

Recent questions on  Proton pump

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area which lasts for 5-10 minutes.its occurenCe is twice and thrice in 15 days. I have got all checkup...

doctor1 MD

hi, I have had a constant and increasing pain behind my left breast for almost 2 weeks now. I don't know if it is related, but I have also had 2 days during these two weeks of vomiting . any ideas what this could be from?

doctor1 MD

Dear Doctor,

Recently, 3 different nights, I have been awakened with discomfort in my rib cage, like a balloon being blown up inside me. I can't seem to burp or pass gas when this happens. Feels as if there is no room for my lungs to breathe and like my heart is beating slower. I took Gas-X and it goes away in about 20 minutes. I have a history of acid reflux which is under control with Prevacid. Could I have a problem with not enough good bacteria in my gut due to taking the proton pump inhibitors for several years or could this be something more serious? Thank you.

doctor1 MD

Hello

I'm on my 2nd day of having chest pains in the middle of my chest. Almost a burning sensation but it can hurt with sharp movement or rolling over in bed. I'm a 31 yr old female with no family history of anything like this. I'm not in agony but very aware my chest hurts. Any suggestions? Thank you

doctor1 MD

my brother 25 years old was diagnosed with a mild case of OCD and was given lustral as the primary treatment, a month later he started complaining of stomach pain and heatburn, he consulted his primary physician and gave him a proton pump inhibitor. A week later, he started feeling dizzy, and today he fainted, and admitted to the ER department CBC findings are insignificant but there was hematemesis . He is irritable, a little confused, pale, and having shock. Tests and exams to be performed tomorrow morning, but am very worried. Please advice.

doctor1 MD

Dear Sir,
I have so much gastric problems with headeque & bloating & constipation for last 5-6 years, Doctor has adviced me to take adiza tablet for 2-3 months. I have finished my couse. But till now i am not well. i have the same problem.
A have also nervs pain in right leg's upper side.I have consulted with neurologists & examined so many tests.
I had low VitB12, Doctor has advised me to take mythicobol Injection for 12 weeks as per week. Now i am very frustrated with my health.Pls advice me on my email [ YYYY@YYYY ].
Best regards
Ravi Kishor Singh